Alert archive / Ohio / Special Marine Warnings in 2004
Special Marine Warning 13, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at May 8, 2004, 10:28 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2004, 10:28 PM EDT (02:28 UTC)
- Expired
- May 9, 2004, 12:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at May 8, 2:45 PM EDT, 7 hours 43 minutes earlier.
Area forecast discussion, May 8, 2:45 PM EDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EDT SAT MAY 8 2004 .DISCUSSION... ELEVATED CONVECTION HAS DECREASED LAST FEW HOURS. WEAK OUTLFLOW BOUNDRY HAS SUNK SOUTH ACRS LAKE. WRMFNT IS SHALLOW AND IS OVR EXTREME N OH/NW PA TRYING TO PUSH NWRD. AIRMASS IS DRY AND CAPPED BUT WL WATCH FOR NEW CONVECTION THAT MAY FIRE ON INTERSECTING BOUNDRIES THIS AFTRN AND EARLY TNGT. STILL PLENTY OF LOW LVL SHEAR. MOST LIKELY AREA WL BE EXTREME NE OH/NW PA. ADDITIONAL NEW CONVECTION WL LIKELY FIRE UP TO OUR WEST TNGT. TIMING DIFFICULT TO FCST AND AS USUAL MODELS HAVE A VARIETY OF SOLUTIONS. RUC HAS NEW ACTIVITY DVLPG OVR N INDIANA THIS AFTRN WHILE MOST OTHER MODELS FARTHER WEST AND NOT TILL TNGT. FAVOR THE LATTER SOLUTION BASED ON CURRENT CAPPED ENVIRONMENT OVR MIDWEST. OUTSIDE OF EXTREME NE OH/NW PA WL PROB HAVE TO WAIT UNTIL EARLY MORN HOURS FOR NEXT THREAT OF SHOWERS/STORMS THEN WL LIKELY CROSS EXTREME N PART OF FCST AREA BY DAYREAK AND GFS INDICATES COULD BE A SECOND (WEAKENING?) COMPLEX OF STORMS BY MIDDAY SUNDAY. WL GO WITH HIGHER CHC POPS LATER TNGT AND SUNDAY WITH LIKELY POPS EXTREME NE OH/NW PA. WARM FRONT MAY FINALLY SHIFT WELL NORTH ON MONDAY BUT PLUME OF GULF MOISTURE CURRENTLY OVR TX AND LA APPEARS TO BE HEADED NORTH INTO FCST AREA AND WITH HIGH THETA E AND WARM TEMP/DEWPOINTS AND INCREASING CAPES WILL ALLOW FOR AFTRN STORMS MONDAY. GUIDANCE TEMPS MAY BE TOO WARM SUNDAY BASED ON CLOUDS AND SHOWER ACTIVITY IN AREA BUT SHOULD WARM UP MONDAY. IN THE EXTENDED...COLD FRONT APPEARS TO TRY AND SAG SOUTH AGAIN MON NGT AND TUE AND MAY TAKE A RUN AT GETTING ACRS LAKE ERIE. THEN SHOULD SHIFT BACK NORTH TUE NGT INTO WED. WL TAKE A STAB AT KEEPING TUE NGT THRU WED NGT DRY. ECMWF TRIES TO BACKDOOR FNT SWRD AGAIN THIS WEEKEND WHILE GFS BRINGS A STRONGER PUSH OF CANADIAN AIR ACROSS THE GRTLKS BY SATURDAY SO WL TREND TOWARD DRIER AND SOMEWHAT COOLER WEATHER AT THE END OF THE FCST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && KOSARIK
Hazardous weather outlook, May 8, 5:18 AM EDT, 17 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EDT SAT MAY 8 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 518 AM EDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WARM FRONT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...STRONG WINDS...AND LOCALIZED FLOODING. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE AREA WITH THE BEST POTENTIAL FOR SEVERE WEATHER IS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DJB
In the hours before
Local storm report, May 8, 8:30 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT SAT MAY 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG CORRY 41.93N 79.64W
05/08/2004 ERIE PA LAW ENFORCEMENT
TWO LARGE LIMBS DOWN.
&&
FMKSpecial weather statement, May 8, 9:43 PM EDT, 45 minutes before
OHZ003-006>008-090245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 943 PM EDT SAT MAY 8 2004 SEVERE THUNDERSTORM WATCH #165 THAT WAS IN EFFECT FOR...LUCAS... OTTAWA...WOOD AND SANDUSKY COUNTIES... HAS BEEN CANCELLED. SOME THUNDERSTORMS WILL MOVE INTO NORTHWEST OHIO LATER TONIGHT...SOME OF THESE STORMS MAY HAVE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER IS EXPECTED IN NORTHWEST OHIO THROUGH MIDNIGHT. KIELTYKA
Special weather statement, May 8, 9:43 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT..CORRECTED.. NATIONAL WEATHER SERVICE CLEVELAND OH 943 PM EDT SAT MAY 8 2004 OHZ003-006>008-090245- LOCAS OH-WOOD OH-OTTAWA OH-SANDUSKY OH- INCLUDING THE CITIES OF...TOLEDO...PORT CLINTON... BOWLING GREEN...FREMONT 943 PM EDT SAT MAY 8 2004 SEVERE THUNDERSTORM WATCH #165 THAT WAS IN EFFECT FOR...LUCAS... OTTAWA...WOOD AND SANDUSKY COUNTIES... HAS BEEN CANCELLED. SOME THUNDERSTORMS WILL MOVE INTO NORTHWEST OHIO LATER TONIGHT...SOME OF THESE STORMS MAY HAVE HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. HOWEVER...NO SEVERE WEATHER IS EXPECTED IN NORTHWEST OHIO THROUGH MIDNIGHT. CORRECTED CODING KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:09 PM EDT | Special Marine Warning | CLE | 51 min | |
| May 9, 3:38 AM EDT | Special Marine Warning | CLE | 97 min | |
| May 9, 5:20 AM EDT | Special Marine Warning | CLE | 85 min | |
| May 9, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 40 min |
| May 9, 7:07 PM EDT | Special Marine Warning | CLE | 113 min | |
| May 9, 7:20 PM EDT | Special Marine Warning | CLE | 100 min | |
| May 8, 8:16 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 59 min |
| May 8, 10:54 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 66 min |
Nearby
Special Marine Warnings in Ohio, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.